Successful treatment of granulomatous reactions secondary to injection of esthetic implants
Data: 1/Abr/2005Anatomia Patológica [ES] Dermatologia
In recent years, various injectable materials have come into use to improve esthetic appearance.
We describe the clinical and histopathologic aspects of two patients who received intradermal injections of an unknown dermal filler and the different diagnostic tools used to identify the unknown injected material (reflexion electron microscopy, electron dispersing x-ray) and discuss the possibility of a metastatic granulomatous reaction in one patient. We also describe two treatments for this complication and evaluate the legal considerations of the use of materials that have been adulterated and/or whose composition is unknown to the patient.
We present two patients who developed a granulomatous foreign-body reaction after the subcutaneous injection of an esthetic implant. We treated patient 1 with isotretinoin and 2 months later with doxycycline. We administered isotretinoin to patient 2.
We observed a partial improvement in patient 1 after isotretinoin treatment and a remarkable improvement after administration of doxycycline. In patient 2, we observed an excellent response to isotretinoin.
Isotretinoin and doxycycline, when administered separately, seem to offer effective treatment for reactions resulting from silicone implants. However, further studies that include a larger number of patients and those with reactions secondary to other fillers are clearly needed before the effectiveness of this treatment can be confirmed.
CITAÇÃO DO ARTIGO Dermatol Surg. 2005 Apr;31(4):486-90
A Clínica é o hospital privado com maiores recursos tecnológicos de Espanha, tudo num único centro.
Os profissionais da Clínica realizam um trabalho contínuo de investigação e formação, sempre em benefício do paciente.
Conheça porque é que somos diferentes em relação a outros centros sanitários. Qualidade, rapidez, comodidade e resultados.